Flash Flood, Monroe
- When
- July 23, 11:05 AM EST to 1:00 PM EST
- Where
- Monroe County, Marr
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
Route 260 closed by flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 23, 9:47 AM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1047 AM EDT WED JUL 23 2003 CONVECTION CONTINUES TO FIRE AHEAD OF SHORT WAVE DIGGING INTO THE OHIO VALLEY THIS MORNING. SHOWERS ARE LINING UP A BIT SOUTH AREA OF HEAVIEST RAIN FROM YESTERDAY. SOUTHEAST OHIO INTO SWRN PA RECEIVED SIGNIFICANT RAINFALL THIS AM. UP TO AN INCH AND A HALF OF RAIN FELL THIS MORNING ACROSS NORTHERN ALLEGHENY COUNTY. ADDITIONAL RAINFALL IS LIKELY THIS AFTERNOON AS HEATING HELPS TO FIRE ADDITIONAL THUNDERSTORMS INTO THIS EVENING. FLASH FLOOD WATCH ISSUED TO COVER MUCH OF WRN PA ERN OH AND NRN WV. UPPER LOW MOVING EAST ON THURSDAY WILL BRING INCREASING INSTABILITY FOR THURSDAY AFTERNOON WITH A CONTINUE RISK OF THUNDERSTORMS. UPPER LOW FINALLY MOVES OFF TO THE EAST ON FRIDAY BRINGING AN END TO THE SHOWERS. .PBZ... MD...NONE. OH...FLOOD WATCH FOR TODAY FOR ZONES OHZ040>041...OHZ049>050... OHZ059...OHZ068>069. PA...FLOOD WATCH FOR TODAY FOR ZONES PAZ007>009...PAZ013>016... PAZ020>023...PAZ029>031. WV...FLOOD WATCH FOR TODAY FOR ZONES WVZ001>004...WVZ012. RSD
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231515- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1125 AM EDT WED JUL 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT THROUGH 10 PM TONIGHT FOR WESTERN PENNSYLVANIA...PORTIONS OF EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA. THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS THE REGION TODAY AND TONIGHT. THE THUNDERSTORMS WILL BE SLOW MOVING AND COULD PRODUCE REPEATED TORRENTIAL DOWNPOURS. WATER LEVELS IN STREAMS AND CREEKS COULD RISE QUICKLY. WATER COULD RAPIDLY COLLECT IN LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
PAZ021-231100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 629 AM EDT WED JUL 23 2003 ...THUNDERSTORM AND HEAVY RAIN UPDATE... AT 6:30 AM, NATIONAL WEATHER SERVICE RADAR SHOWED THE THUNDERSTORM WITH HEAVY RAIN, MOVING SLOWLY EASTWARD ACROSS THE PITTSBURGH NORTH HILLS. UP TO 1 OR 2 INCHES OF RAINFALL CAN COME WITH THIS STORM BY 7:15. BY THEN, THE STORM CAN BE NEAR NEW KENSINGTON AREA OF NORTHEASTERN ALLEGHENY AND NORTHWESTERN WESTMORELAND COUNTY. MOTORISTS, BEWARE OF PONDED ROADS. ALSO BEWARE OF LOW VISIBILITY IN THE HEAVY RAIN, AND THE FOG THAT CAN FORM SHORTLY AFTERWARDS.
PAZ021-030-231245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 748 AM EDT WED JUL 23 2003 SLOW MOVING THUNDERSTORMS WITH HEAVY DOWNPOURS WILL CONTINUE DURING THE COMMUTING HOURS IN ALLEGHENY AND NORTHERN WESTMORELAND COUNTIES... INCLUDING THE PITTSBURGH AREA. RAINFALL RATES OF AS MUCH AS AN INCH WITHIN ONE HALF HOUR HAVE BEEN REPORTED WITH THESE STORMS. BEWARE THAT PONDING OF WATER ON ROADWAYS AND LOW VISIBILITIES WILL OCCUR.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1012 AM EDT WED JUL 23 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 AM ROSS TOWNSHIP PA FLASH FLOODS
07/23/03 ALLEGHENY WATER COMING OUT OF DRAINS
AND BACKING ONTO STREETS
REPORTED BY LAW ENFORCEMENT
0855 AM SHALER PA FLASH FLOODS
07/23/03 ALLEGHENY BASEMENT FLOODING ON
MARYANNE DR, HILLWOOD DR,
AND SICKAMORE STREET
REPORTED BY LAW ENFORCEMENT
0950 AM LAWRENCEVILLE PA FLOOD
07/23/03 ALLEGHENY VARIOUS STREETS FLOODED
REPORTED BY EMERGENCY
MANAGEMENT
0952 AM LOWER BURRELL PA FLASH FLOODS
07/23/03 WESTMORELAND FLOODING ON 945 GREENSBURG
RD AND 67 CHICAGO AVE.
BUSINESS INSTITUTE FLOODED
REPORTED BY EMERGENCY
MANAGEMENT
0952 AM OKLAHOMA BURRELL PA FLASH FLOODS
07/23/03 WESTMORELAND BASEMENT FLOODED REPORTED
BY EMERGENCY MANAGEMENT
0919 AM VERONA PA FLASH FLOODS
07/23/03 ALLEGHENY STANDING WATER ON ROADS
REPORTED BY PUBLICMDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231745- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EDT WED JUL 23 2003 ...HEAVY RAIN AND FLASH FLOODING IS POSSIBLE THROUGH THIS EVENING... THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE ACROSS MUCH OF WESTERN PENNSYLVANIA...PORTIONS OF EAST CENTRAL OHIO AND THE NORTHERN PANHANDLE OF WEST VIRGINIA TODAY. THE THUNDERSTORMS WILL BE SLOW MOVING AND COULD PRODUCE REPEATED TORRENTIAL DOWNPOURS. WATER LEVELS IN STREAMS AND CREEKS COULD RISE QUICKLY. WATER COULD RAPIDLY COLLECT IN LOW LYING AND FLOOD PRONE AREAS. SKYWARN ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.
The Pittsburgh radar (KPBZ), 116 km away, was scanning. The volume nearest the first event began at 16:04 UTC.
1 flash flood. Local standard time, as filed.
Route 260 closed by flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370162.